News

Actions

Dog saved from nearly dying from fentanyl overdose

CORP-Digital-Default-Image-1280x720-KMTV.png
Posted at 9:36 PM, Jun 22, 2017
and last updated 2017-06-22 22:36:38-04

A British Columbia dog is lucky to be alive after nearly being killed by an overdose of fentanyl after the dog's heart nearly stopped beating earlier this week. 

Wally was taken to the Dewdney Animal Hospital in Maple Ridge, British Columbia as veterinarians there believed the dog was suffering from hypoglycemia. After the dog did not respond to treatment, veterinarians asked the dog's owner if it was possible that the dog had consumed any narcotics. 

After the owner said it was possible the dog ingested fentanyl, Wally was given Naloxon to reverse the overdose. 

The animal hospital said that Wally's heart rate had dropped to 20 beats a minute. 

"We thought we were about to lose him," Dr. Adrian Walton from the Dewdney Animal Hospital said in a Facebook video. "All of a sudden, stood up, looked around and he was back to being a normal puppy."

Fentanyl has caused a number of deadly overdoses among humans in recent years. 

The dog's prognosis is said to be good.